Alert archive / Missouri / Flash Flood Warnings in 2019
Flash Flood Warning 48, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Aug 12, 2019, 7:43 AM CDT for Howard County, Randolph County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 12, 2019, 7:43 AM CDT (12:43 UTC)
- Expired
- Aug 12, 2019, 10:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Howard County, MO, Randolph County, MO
The radar
The St Louis radar (KLSX), 164 km from the middle of the area, began a volume at 12:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 0.7 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 626 J/kg
- Mixed-layer CIN
- -361 J/kg
- Mixed-layer LCL
- 1112 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 181 m²/s²
- 0-3 km storm-relative helicity
- 148 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
975
WGUS53 KEAX 121243
FFWEAX
MOC089-175-121545-
/O.NEW.KEAX.FF.W.0048.190812T1243Z-190812T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
743 AM CDT Mon Aug 12 2019
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
Southeastern Randolph County in north central Missouri...
Northeastern Howard County in central Missouri...
* Until 1045 AM CDT.
* At 739 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Flash flooding is expected to
begin shortly. Rainfall amounts of 3 to 6 inches fell across the
warned area during the early morning hours with additional
thunderstorms affecting the region for the next hour.
* Some locations that will experience flooding include...
Moberly, Higbee, Clark and Renick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3925 9232 3925 9243 3922 9244 3922 9259
3938 9258 3939 9231
$$
SAW2 follow-up statements
087
WGUS73 KEAX 121353
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
853 AM CDT Mon Aug 12 2019
MOC089-175-121545-
/O.CON.KEAX.FF.W.0048.000000T0000Z-190812T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph MO-Howard MO-
853 AM CDT Mon Aug 12 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR
SOUTHEASTERN RANDOLPH AND NORTHEASTERN HOWARD COUNTIES...
At 851 AM CDT, Doppler radar indicated heavy rain had moved east of
the warned area. Runoff from earlier heavy rainfall will continue
to produce flooding of low-lying and poor drainage areas through the
next 1 to 2 hours.
Some locations that will experience flooding include...
Moberly, Higbee, Clark and Renick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3925 9232 3925 9243 3922 9244 3922 9259
3938 9258 3939 9231
$$
SAW305
WGUS73 KEAX 121541
FFSEAX
Flash Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
1041 AM CDT Mon Aug 12 2019
MOC089-175-121546-
/O.EXP.KEAX.FF.W.0048.000000T0000Z-190812T1545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph MO-Howard MO-
1041 AM CDT Mon Aug 12 2019
...THE FLASH FLOOD WARNING FOR SOUTHEASTERN RANDOLPH AND NORTHEASTERN
HOWARD COUNTIES WILL EXPIRE AT 1045 AM CDT...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3925 9232 3925 9243 3922 9244 3922 9259
3938 9258 3939 9231
$$
SAWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 12, 6:46 AM CDT, 57 minutes earlier.
Area forecast discussion, Aug 12, 6:46 AM CDT, 57 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
646 AM CDT Mon Aug 12 2019
.Discussion...
Issued at 350 AM CDT MON AUG 12 2019
A relatively active 24 hours are in store for the forecast area
between ongoing storms this morning with another round possible later
this afternoon/evening, and the heat concerns this afternoon. A
bowing line of storms along the KS/NE border overnight quickly
translated eastward and has impacted northeast Kansas and
northwest Missouri early this morning. This line of storms has a
history of producing strong winds, but weakened as it moved into
southeast Nebraska and northeast Kansas early this morning. This
weakening trend is expected to continue, but may still see some
stronger wind gusts as it moves through northwest Missouri and
into southwest Iowa where a still modestly unstable airmass
resides. Short-term models have struggled with the placement of
this MCS and most have it a bit further north than is currently
the case. However, they are pretty consistent with this system
continuing across Iowa and portions of northern Missouri through
the remainder of the morning hours. Storms have also developed to
the east of this system across Missouri where the LLJ has
increased convergence along a weak frontal boundary. This
scattered line of storms will slowly shift northward this morning
as the surface low lifts north into Iowa and the weak front begins
moving northward as a warm front.
As the morning convection shift north, the focus then turns towards
the potential for hot and humid conditions to build over much of the
forecast area this afternoon. The aforementioned front will move
northward as a warm front today before pushing back southward as a
cold front later tonight. Warm air advection on southerly winds will
help to bring warmer temperatures into the area. There is one caveat
however, and that resides with how this mornings convection and
associated cloud cover plays out. Model guidance shows that much of
the cloud cover clears by 18Z except for far northern Missouri where
more dense cloud cover will exist near the warm front. Given that
the system is a bit further south than what models have been
indicating may impact forecast high temperatures this
afternoon...especially if warm front is slow to lift north or stalls
further south than anticipated. Despite this, counties along and
south of Interstate 70 should easily reach Heat Advisory criteria
with counties in the advisory north of Interstate 70 a bit more
uncertain.
Instability will increase through the morning across northern
Missouri as the warm front pushes north. Depending on how quickly
this area can destabilize...there appears to be two different
model depictions of how later convective trends will play out
today. If the area can destabilize early, we could see convection
reinvigorate by late morning. If we can't destabilize until later
this afternoon, convection may hold off until later this evening
as the front pushes south in association with the upper level
trough moving through. CAPE values of 3000-3500 J/kg combined
with nearly unidirectional shear of 30-40 kts will set the stage
for some strong to severe storms with the primary threat being
severe winds. Storm chances will continue tonight as the cold
front moves through.
Cooler temperatures will work in behind the front through midweek
and additional storm chances look to hold off until late Wednesday
or early Thursday with the better chances looking like Thursday
night into Friday.
&&
.Aviation...(For the 12Z TAFS through 12Z Tuesday Morning)
Issued at 633 AM CDT MON AUG 12 2019
All but a few storms have moved east of the terminals as of the
start of the prevailing TAF. What storms remain will mainly impact
KSTJ and KMCI through 13Z. Scattered VFR cu field should develop
after 17Z and winds will gradually veer back to southerly after
14Z. Uncertainty exists as to storm potential and coverage with
the frontal passage this evening. Hi-res model guidance shows best
storm potential exists south and east of the terminals. Earlier
convection will likely have an impact on storm potential for later
in the period, therefore have left mention out for now.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for KSZ025-057-060-103>105.
MO...Heat Advisory from 1 PM this afternoon to 8 PM CDT this evening
for MOZ020>025-028>033-037>040-043>046-053-054.
&&
Discussion...PPietrycha
Aviation...PPietrychaHazardous weather outlook, Aug 12, 4:38 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 438 AM CDT Mon Aug 12 2019 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-130945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 438 AM CDT Mon Aug 12 2019 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Strong storms Monday morning will give way to hot and humid conditions later this afternoon. Heat indices could climb into the 105 to 110 range, especially along and south of I-70. Severe storms are possible late this afternoon into the overnight. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Aug 12, 3:23 AM CDT, 4 hours 20 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
323 AM CDT Mon Aug 12 2019
MOZ001-002-011-120915-
Atchison MO-Holt MO-Nodaway MO-
323 AM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR ATCHISON...NORTHWESTERN HOLT AND
NORTHWESTERN NODAWAY COUNTIES UNTIL 415 AM CDT...
At 322 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hamburg to 6 miles north of Shubert to
Verdon. Movement was northeast at 55 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Maryville, Tarkio, Rock Port, Fairfax, Burlington Junction, Skidmore,
Craig, Rockport, Clearmont, Elmo, Westboro, Watson, Quitman, Corning,
Phelps City and Indian Cave State Park.
This includes Interstate 29 between mile markers 92 and 123.
LAT...LON 4057 9485 4035 9487 4016 9544 4018 9548
4025 9549 4026 9555 4030 9556 4031 9566
4035 9562 4041 9566 4046 9564 4047 9570
4051 9569 4054 9565 4056 9568 4052 9571
4052 9574 4059 9574
TIME...MOT...LOC 0822Z 241DEG 46KT 4057 9571 4032 9571 4015 9572
CDBSpecial weather statement, Aug 12, 3:40 AM CDT, 4 hours 3 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
340 AM CDT Mon Aug 12 2019
KSZ102-MOZ002-011-012-120930-
Doniphan KS-Holt MO-Nodaway MO-Andrew MO-
340 AM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DONIPHAN...HOLT...
SOUTHWESTERN NODAWAY AND WESTERN ANDREW COUNTIES UNTIL 430 AM CDT...
At 340 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Falls City to 6 miles east
of Reserve to near Robinson. Movement was northeast at 50 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Maryville, Savannah, Mound City, Highland, Oregon, Maitland,
Amazonia, Skidmore, Forest City, Craig, Fillmore, White Cloud,
Barnard, Bolckow, Graham, Big Lake, Rosendale, Arkoe, Leona and
Fortescue.
This includes Interstate 29 between mile markers 57 and 92.
LAT...LON 4020 9474 3989 9481 3976 9534 4000 9534
4000 9531 4003 9535 4003 9540 4004 9542
4006 9542 4007 9539 4012 9539 4014 9543
4017 9545 4037 9482
TIME...MOT...LOC 0840Z 247DEG 44KT 4013 9551 3998 9543 3980 9549
CDBSpecial weather statement, Aug 12, 3:58 AM CDT, 3 hours 45 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
358 AM CDT Mon Aug 12 2019
MOZ003-004-120930-
Worth MO-Gentry MO-
358 AM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WORTH AND CENTRAL
GENTRY COUNTIES UNTIL 430 AM CDT...
At 357 AM CDT, Doppler radar was tracking a strong thunderstorm over
Stanberry, moving northeast at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Albany, Stanberry, Darlington, Gentry and Denver.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4047 9423 4047 9422 4021 9422 4012 9459
4027 9460 4049 9424
TIME...MOT...LOC 0857Z 234DEG 30KT 4022 9450
CDBSpecial weather statement, Aug 12, 4:14 AM CDT, 3 hours 29 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
414 AM CDT Mon Aug 12 2019
MOZ002>004-012-013-121000-
De Kalb MO-Worth MO-Gentry MO-Nodaway MO-Andrew MO-
414 AM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR WORTH...GENTRY...NODAWAY...ANDREW
AND DEKALB COUNTIES UNTIL 500 AM CDT...
At 414 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hopkins to 6 miles north of Fillmore to
near Savannah. Movement was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Maryville, Savannah, Albany, Stanberry, Maysville, King City, Grant
City, Hopkins, Ravenwood, Union Star, Amazonia, Fillmore, Irena,
Barnard, Conception Junction, Sheridan, Parnell, Bolckow, Pickering
and Rosendale.
This includes the following highways...
Interstate 29 between mile markers 54 and 65.
Interstate 229 between mile markers 13 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4057 9423 4047 9423 4047 9422 3981 9421
3986 9492 4009 9504 4011 9504 4014 9505
4057 9493
TIME...MOT...LOC 0914Z 268DEG 39KT 4050 9487 4012 9498 3994 9488
CDBSpecial weather statement, Aug 12, 4:49 AM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
449 AM CDT Mon Aug 12 2019
MOZ003>006-013>015-022-121030-
Grundy MO-Mercer MO-Daviess MO-De Kalb MO-Worth MO-Gentry MO-
Caldwell MO-Harrison MO-
449 AM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WORTH...DAVIESS...
WESTERN GRUNDY...EASTERN GENTRY...SOUTHWESTERN MERCER...HARRISON...
NORTHERN CALDWELL AND DEKALB COUNTIES UNTIL 530 AM CDT...
At 448 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles southeast of Grant City to 8 miles
northwest of Pattonsburg to 8 miles southeast of King City to near
Maysville. Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Cameron, Trenton, Bethany, Hamilton, Gallatin, Albany, Maysville,
Jamesport, Ridgeway, Breckenridge, Gilman City, Pattonsburg,
Eagleville, New Hampton, Cainsville, Kidder, Winston, Altamont,
Blythedale and Coffey.
This includes Interstate 35 in Missouri between mile markers 54 and
107.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4049 9366 4007 9362 3996 9373 3996 9376
3971 9377 3975 9423 3976 9446 3996 9450
4010 9435 4047 9438
TIME...MOT...LOC 0948Z 273DEG 37KT 4040 9430 4011 9428 3996 9442 3983
9440
CDBSpecial weather statement, Aug 12, 5:28 AM CDT, 2 hours 15 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
528 AM CDT Mon Aug 12 2019
MOZ014-015-022>024-030>032-121115-
Grundy MO-Ray MO-Carroll MO-Chariton MO-Daviess MO-Livingston MO-
Linn MO-Caldwell MO-
528 AM CDT Mon Aug 12 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHARITON...EASTERN
DAVIESS...WESTERN LINN...SOUTHERN GRUNDY...NORTHEASTERN RAY...
NORTHWESTERN CARROLL...EASTERN CALDWELL AND LIVINGSTON COUNTIES UNTIL
615 AM CDT...
At 527 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles northeast of Jamesport to 6 miles
northwest of Breckenridge to near Hamilton. Movement was east at 45
mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Chillicothe, Trenton, Carrollton, Braymer, Jamesport, Meadville,
Hale, Breckenridge, Laclede, Bosworth, Linneus, Wheeling, Utica,
Cowgill, Chula, Laredo, Purdin, Bogard, Tina and Ludlow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4005 9337 4003 9336 4003 9330 3999 9309
3932 9336 3956 9398 3982 9396 4013 9377
TIME...MOT...LOC 1027Z 289DEG 40KT 4005 9375 3980 9390 3969 9392
CDBThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 3:23 AM CDT | Special Weather Statement | EAX | Atchison, Nodaway | 52 min |
| Aug 12, 3:40 AM CDT | Special Weather Statement | EAX | Andrew, Holt | 50 min |
| Aug 12, 3:58 AM CDT | Special Weather Statement | EAX | Gentry | 32 min |
| Aug 12, 4:14 AM CDT | Special Weather Statement | EAX | Andrew, DeKalb, Gentry, Nodaway, Worth | 46 min |
| Aug 12, 4:49 AM CDT | Special Weather Statement | EAX | Daviess, DeKalb, Harrison | 41 min |
| Aug 12, 5:28 AM CDT | Special Weather Statement | EAX | Carroll, Livingston | 47 min |
| Aug 12, 9:10 AM CDT | River Flood Warning | EAX | Howard | 10 hr |
Nearby
Flash Flood Warnings in Missouri, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.